Topic: Oxaliplatin and Gemsitabine

Hi everyone,

Mom has started chemo, which includes oxaliplatin and gemsitabine.  She is having a dose on Tuesday and hopes to not feel as bad as she did last time.  Any advice for her?  Her symptoms were very similar to the flu.  She slept for a couple of day and just felt pretty crummy.  No nausea, but a lot of stomach pain.  The dr said that any platin chemo is hard on you.  They did suggest that she get some steroids to bring home to take 72 hours after the chemo.  Any suggestions are greatly appreciated.

Thanks!!!
Amy

Re: Oxaliplatin and Gemsitabine

Amy,

Have you taken a look at these posts:

http://www.cholangiocarcinoma.org/punbb … hp?id=2087

http://www.cholangiocarcinoma.org/punbb … hp?id=1698

http://www.cholangiocarcinoma.org/punbb … hp?id=1399

http://www.cholangiocarcinoma.org/punbb … php?id=273

Patty

Re: Oxaliplatin and Gemsitabine

I am wondering what genox does to your appetite? L.B.

Re: Oxaliplatin and Gemsitabine

L.B. I can't find anything on genox with our search engine.  I would love to know more about it.

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Oxaliplatin and Gemsitabine

L.B.

Are you taking Genox for Cholangiocarcinoma? I have just done a quick search in google... and it seems like it is mostly used for breast cancer.

In any event, many websites I looked at says that it will decrease your appetite.

Angela

"Love is like the wind, you can't see it but you can feel it"

Re: Oxaliplatin and Gemsitabine

This  is L.B .I am new to the site about a year or so into the disease. I have had tumor on my liver removed( Resection +radiation and cisplatin. 3  new lesions have appeared on my liver. I am now about to start on Oxaliplatin and gemcitabine. My concern is keeping my appetite up. I am not too computer savvy so bare w/ me while I learn how to navigate the site.

Re: Oxaliplatin and Gemsitabine

Absolutely...take your time.  Let us know if you need any help.

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Oxaliplatin and Gemsitabine

Hi LB,

I know of three drugs that may help with keeping your appetite up: Mirtazapine, Marinol and Megace.  Mirtazapine is an anti-depressant and the appetite increase is one of it's side effects.  Marinol is a Marijuana derivative which tends to kick in after a couple of hours.  Megace mimics the second trimester of pregnancy in terms of appetite increase - I've had the most luck with this one.

G